Alert archive / Iowa / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 78, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 13, 2018, 4:07 PM CDT for 5 counties in Iowa. It was in force for 32 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2018, 4:07 PM CDT (21:07 UTC)
- Expired
- Jul 13, 2018, 4:39 PM CDT
- In force
- 32 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cedar County, IA, Johnson County, IA, Louisa County, IA, Muscatine County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 52 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 4:07 PM CDT | TSTM WND DMG | 5 N Haskins, IA | ROOF BLOWN OFF A MACHINE SHED. |
| Jul 13, 4:16 PM CDT | TSTM WND DMG | 1 Sse Cranston, IA | VIA TWITTER. SMALL TREE LIMBS DOWN. |
| Jul 13, 4:21 PM CDT | TSTM WND DMG | West Liberty, IA | 5-6 INCH TREE LIMBS DOWN. PUBLIC REPORT VIA SOCIAL MEDIA. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -305 J/kg
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
777
WUUS53 KDVN 132107
SVRDVN
IAC031-103-115-139-183-132200-
/O.NEW.KDVN.SV.W.0078.180713T2107Z-180713T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
407 PM CDT FRI JUL 13 2018
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Northwestern Louisa County in southeastern Iowa...
South central Cedar County in east central Iowa...
Southeastern Johnson County in east central Iowa...
East central Washington County in southeastern Iowa...
Muscatine County in east central Iowa...
* Until 500 PM CDT.
* At 407 PM CDT, a severe thunderstorm was located near Conesville,
or near Columbus Junction, moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Muscatine, Columbus Junction, West Liberty, Wilton, Lone Tree,
Conesville, Columbus City, Letts, Nichols, Atalissa, Cotter,
Rochester, Fredonia, Cranston, Muscatine County Fairgrounds,
Moscow, Haskins, Saulsbury Bridge Campground, Louisa County
Fairgrounds and Ardon.
This includes Interstate 80 in Iowa between mile markers 262 and 266.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4169 9118 4147 9091 4143 9100 4142 9103
4140 9105 4122 9144 4140 9159
TIME...MOT...LOC 2107Z 229DEG 29KT 4136 9143
HAIL...<.75IN
WIND...60MPH
$$
RP Kinney4 follow-up statements
639
WWUS53 KDVN 132116
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
416 PM CDT FRI JUL 13 2018
IAC031-103-115-139-183-132200-
/O.CON.KDVN.SV.W.0078.000000T0000Z-180713T2200Z/
Louisa IA-Cedar IA-Johnson IA-Washington IA-Muscatine IA-
416 PM CDT FRI JUL 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHWESTERN LOUISA...SOUTH CENTRAL CEDAR...SOUTHEASTERN
JOHNSON...EAST CENTRAL WASHINGTON AND MUSCATINE COUNTIES...
At 416 PM CDT, a severe thunderstorm was located over Conesville, or
9 miles north of Columbus Junction, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Trained weather spotters reported downed limbs in Ainsworth
at 354 pm.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Muscatine, West Liberty, Wilton, Lone Tree, Conesville, Nichols,
Atalissa, Cotter, Rochester, Cranston, Muscatine County Fairgrounds,
Moscow, Haskins, Saulsbury Bridge Campground, Ardon, Sweetland Center
and Gladwin.
This includes Interstate 80 in Iowa between mile markers 262 and 266.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4169 9118 4147 9091 4143 9100 4142 9103
4140 9105 4127 9148 4140 9159
TIME...MOT...LOC 2116Z 243DEG 30KT 4141 9138
HAIL...0.75IN
WIND...60MPH
$$
RP Kinney546
WWUS53 KDVN 132122
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
422 PM CDT FRI JUL 13 2018
IAC183-132131-
/O.CAN.KDVN.SV.W.0078.000000T0000Z-180713T2200Z/
Washington IA-
422 PM CDT FRI JUL 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WASHINGTON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
LAT...LON 4169 9118 4147 9091 4143 9100 4142 9103
4141 9105 4140 9105 4134 9143 4142 9149
4145 9149 4145 9150 4146 9150
TIME...MOT...LOC 2121Z 225DEG 30KT 4146 9133
$$
IAC031-103-115-139-132200-
/O.CON.KDVN.SV.W.0078.000000T0000Z-180713T2200Z/
Louisa IA-Cedar IA-Johnson IA-Muscatine IA-
422 PM CDT FRI JUL 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHWESTERN LOUISA...SOUTH CENTRAL CEDAR...SOUTHEASTERN JOHNSON
AND MUSCATINE COUNTIES...
At 421 PM CDT, a severe thunderstorm was located over Nichols, or 12
miles north of Columbus Junction, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Muscatine, West Liberty, Wilton, Lone Tree, Conesville, Nichols,
Atalissa, Rochester, Cranston, Muscatine County Fairgrounds, Moscow,
Saulsbury Bridge Campground, Ardon, Sweetland Center and Gladwin.
This includes Interstate 80 in Iowa between mile markers 262 and 266.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4169 9118 4147 9091 4143 9100 4142 9103
4141 9105 4140 9105 4134 9143 4142 9149
4145 9149 4145 9150 4146 9150
TIME...MOT...LOC 2121Z 225DEG 30KT 4146 9133
HAIL...0.75IN
WIND...60MPH
$$
RP Kinney599
WWUS53 KDVN 132130
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
430 PM CDT FRI JUL 13 2018
IAC115-132140-
/O.CAN.KDVN.SV.W.0078.000000T0000Z-180713T2200Z/
Louisa IA-
430 PM CDT FRI JUL 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LOUISA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
LAT...LON 4146 9150 4169 9118 4147 9091 4142 9102
4142 9103 4141 9105 4141 9137 4142 9137
4142 9148 4145 9149 4145 9150
TIME...MOT...LOC 2130Z 230DEG 35KT 4153 9134
$$
IAC031-103-139-132200-
/O.CON.KDVN.SV.W.0078.000000T0000Z-180713T2200Z/
Cedar IA-Johnson IA-Muscatine IA-
430 PM CDT FRI JUL 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTH CENTRAL CEDAR...SOUTHEASTERN JOHNSON AND NORTHERN MUSCATINE
COUNTIES...
At 430 PM CDT, a severe thunderstorm was located near Nichols, or 9
miles south of West Branch, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Muscatine, West Liberty, Wilton, Lone Tree, Nichols, Atalissa,
Rochester, Saulsbury Bridge Campground, Muscatine County Fairgrounds,
Moscow and Sweetland Center.
This includes Interstate 80 in Iowa between mile markers 262 and 266.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4146 9150 4169 9118 4147 9091 4142 9102
4142 9103 4141 9105 4141 9137 4142 9137
4142 9148 4145 9149 4145 9150
TIME...MOT...LOC 2130Z 230DEG 35KT 4153 9134
HAIL...<.75IN
WIND...60MPH
$$
RP Kinney007
WWUS53 KDVN 132139
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
439 PM CDT FRI JUL 13 2018
IAC031-103-139-132148-
/O.CAN.KDVN.SV.W.0078.000000T0000Z-180713T2200Z/
Cedar IA-Johnson IA-Muscatine IA-
439 PM CDT FRI JUL 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CEDAR...
SOUTHEASTERN JOHNSON AND NORTHERN MUSCATINE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds
around 40 mph and heavy rain are still possible with this
thunderstorm. Minor street flooding is possible. Do not drive
through flooded roadways.
LAT...LON 4146 9150 4169 9118 4147 9091 4142 9102
4142 9103 4141 9105 4141 9137 4142 9137
4142 9148 4145 9149 4145 9150
TIME...MOT...LOC 2137Z 229DEG 29KT 4157 9127
$$
RP KinneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:58 PM CDT, 9 minutes earlier.
Area forecast discussion, Jul 13, 3:58 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
358 PM CDT Fri Jul 13 2018
.SYNOPSIS...
Issued at 330 PM CDT Fri Jul 13 2018
The latest sfc analysis was indicating a frontal boundary undulating
almost in place and bi-secting the state of IA from northwest-to-
southeast. High sfc DPTS have pooled east of this feature and has
helped boost the need to expand the heat advisory earlier to more
counties in the northwest...advisory will ride through 7 PM before
expected increase in sctrd storms/clusters help trend temps down
later this evening. A few areas in the east may still be hitting
criteria through 8 pm. A very warm and humid weekend still looks to
be in store, with occasional chances for showers and storms until a
pattern change/incoming high pressure shunts the active zone
southward by Tuesday.
&&
.SHORT TERM...(This Evening through Saturday)
ISSUED AT 330 PM CDT Fri Jul 13 2018
Tonight...As expected, isolated to sctrd storm clusters have
developed in high buoyancy fields/SBCAPEs of 4000+ J/KG as upper
ridge and elevated warm cap has eroded from west to east/southeast.
See this activity to continue to increase along and west of the MS
RVR this evening, then spread east of the MS RVR and north of I80 by
mid evening and lasting into the overnight. Best low to mid level
shear profiles combined with instability and lift off MCV/short wave
digging southeast toward northern IL, to possibly produce stronger
storms acrs the south half of WI into far northeastern IA this
evening, and will watch for some of this propagating down into the
northern CWA as bowing segments producing damaging wind in spots.
Other storms generated acrs southwestern and southern IA will
occasionally drift eastward acrs the CWA overnight and into early
Sat morning. With increasing/pooling PWATS pushing 2 inches or more
into tonight, locally heavy rain and at high rates will be another
concern. Will hold off any flash flood watch for now with ambient
dry to drought conditions acrs most of the area, but saying that,
there could be the need for an isolated flash flood warning for areas
that get hit repeatedly.
Saturday...A very warm and humid day in between bouts of clouds and
sctrd showers and storms] , but below heat advisory criteria. Will
not be a total wash out, but will keep moderate to high chance POPS
going for most of the day with lingering outflow boundaries and the
main front itself acrs the area. This with slow moving lingering
short wave aloft. High PWATs continue for locally heavy rain threat,
but otherwise low shear and organized forcing to preclude much of a
severe threat until maybe in the south by late day, if those areas
can build up high CAPEs again and storms fire along the IA/MO border
region upstream. Highs generally in the mid to upper 80s with
ongoing high sfc DPTs in the 70s.
.LONG TERM...(Saturday Night through next Friday)
ISSUED AT 330 PM CDT Fri Jul 13 2018
Saturday night and Sunday...Will keep POPs for sctrd showers/storms
going well into Sat evening, with lingering slow moving upper level
trof acrs central into southeastern IA. There appears to better
support for storm clusters more acrs the southern CWA Sat evening,
with convective activity waning into the overnight/late night hours
from northwest-to-southeast. Best forcing off the trof interacting
with "fresher" instability to fuel more significant storms appears
will occur to the south acrs MO and the south half of IL by Sat
evening and into Sat night. But can't rule out a stronger storm
cluster with heavy rain scooting acrs the southern CWA Sat evening
like what the 12z NAM is advertising. Very warm and humid conditions
to persist into Sunday, and with partially blocked upper wave
lingering overhead. High in the mid 80s to near 90, depending on
extent of convective debris, will make for heat index readings in
the mid 90s to near 100 with enough breaks in cloud cover and/or
areas of showers/storms. Shear and low to mid level wind fields
appear marginal and rather disorganized for much of any severe
storms threat...just additional heavy rain on areas that managed to
receive some bouts of heavy rain earlier in the weekend for flooding
concerns may be the primary issue Sunday. Storm coverage may be
sporadic anyway in the afternoon heating Sunday. Activity to look to
wane diurnally again Sunday night.
Monday and Tuesday...The latest run medium range models and progged
upper jet patterns still point to a regime change to northwest flow
this period with L/W trof development from the Hudson Bay region
down along and just west of the Appalachians. A few lingering
showers and storms still possible Monday south and east during this
process, but then Tuesday looks dry and cooler with Canadian high
pressure d=building down the upper MS RVR Valley and western GRT
LKS. Some areas may have lows in the 50s by Wed morning, with highs
in the upper 70s by midweek.
Wednesday through next Friday...Generally at or a below normal temp
regime will look to linger into the end of the week, with the medium
range solutions suggesting a partially blocked pattern acrs the mid
CONUS may allow for a northwest flow low to drop southeastward with
it's precip shield either clipping the area or making a direct
hit(like the ECMWF suggests) by Thursday. Low confidence with this
possibility with large low track path model discrepancy. Past that
time, the long range is showing warming return flow setting up shop
just to the west of the area by the start of the weekend.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
ISSUED AT 1235 PM CDT Fri Jul 13 2018
Scattered storms will develop this afternoon and continue tonight
over portions of the area. Have timed a 3-hour tempo group at each
site for most favored period through this evening. Additional overnight
storm coverage will likely be highest at KCID/KDBQ, but have kept
mention limited to VCTS groups due to low predictability. KDBQ has
the highest risk of strong to severe storms through this evening.
Lower ceilings and visibilities expected overnight, but did not
drop them as much as the more pessimistic model guidance.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Heat Advisory until 7 PM CDT this evening for Benton-Buchanan-
Cedar-Clinton-Delaware-Des Moines-Henry IA-Iowa-Jackson-
Jefferson-Johnson-Jones-Keokuk-Lee-Linn-Louisa-Muscatine-
Scott-Van Buren-Washington.
IL...Heat Advisory until 7 PM CDT this evening for Bureau-Carroll-
Hancock-Henderson-Henry IL-McDonough-Mercer-Putnam-Rock
Island-Warren-Whiteside.
MO...Heat Advisory until 7 PM CDT this evening for Clark-Scotland.
&&
SYNOPSIS...12
SHORT TERM...12
LONG TERM...12
AVIATION...RP KinneyHazardous weather outlook, Jul 13, 1:46 PM CDT, 2 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 146 PM CDT Fri Jul 13 2018 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-141900- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 146 PM CDT Fri Jul 13 2018 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT A Heat Advisory remains in effect this afternoon over much of the outlook area, with heat index readings of 100 to 104 degrees. Scattered thunderstorms are expected from this afternoon through tonight. There is a slight risk of severe storms along the Highway 20 corridor, with a marginal risk over much of the rest of the outlook area. The main threat is damaging winds. There is also a potential for locally heavy rainfall and isolated flash flooding. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Saturday through Monday: Scattered thunderstorms should occur but severe weather is not expected. However, due to the high moisture content of the atmosphere, combined with the slow movement of the storms, there is the risk of flash flooding in spots. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening, especially along the Highway 20 corridor. RP Kinney/Haase
In the hours before
Special weather statement, Jul 13, 2:15 PM CDT, 1 hour 52 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 215 PM CDT FRI JUL 13 2018 IAC101-177-132015- Van Buren-Jefferson- 215 PM CDT FRI JUL 13 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN VAN BUREN AND SOUTHERN JEFFERSON COUNTIES UNTIL 315 PM CDT... At 215 PM CDT, a strong thunderstorm was located near Leando, or 13 miles northwest of Keosauqua, moving northeast at 25 mph. Winds in excess of 40 mph and dime size hail are possible with this storm. Minor flooding of area creeks and streams is possible. LAT...LON 4092 9218 4108 9180 4078 9179 4073 9218 TIME...MOT...LOC 1915Z 250DEG 22KT 4084 9217 RP Kinney
Special weather statement, Jul 13, 2:35 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
235 PM CDT FRI JUL 13 2018
IAC101-107-183-132015-
Keokuk-Washington-Jefferson-
235 PM CDT FRI JUL 13 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KEOKUK...
SOUTHWESTERN WASHINGTON AND NORTHWESTERN JEFFERSON COUNTIES UNTIL 315
PM CDT...
At 235 PM CDT, a strong thunderstorm was located over Abingdon, or 12
miles northwest of Fairfield, moving northeast at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Minor flooding of streets and creeks in urban areas is possible.
Locations impacted include...
Fairfield, Sigourney, Hedrick, Brighton, Richland, Batavia, Maharishi
Vedic City, South English, Packwood, Harper, Martinsburg, Pleasant
Plain, Hayesville, Abingdon, Ollie, Pekin, Germanville, Lake Darling
State Park, Fairfield Municipal Airport and Perlee.
LAT...LON 4146 9210 4110 9175 4091 9218 4116 9218
4116 9241 4117 9241
TIME...MOT...LOC 1935Z 210DEG 22KT 4111 9218
RP KinneySpecial weather statement, Jul 13, 3:21 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
321 PM CDT FRI JUL 13 2018
IAC087-095-101-103-107-115-177-183-132115-
Henry-Van Buren-Louisa-Keokuk-Johnson-Washington-Jefferson-Iowa-
321 PM CDT FRI JUL 13 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HENRY...NORTHEASTERN
VAN BUREN...SOUTHWESTERN LOUISA...KEOKUK...SOUTHWESTERN JOHNSON...
WASHINGTON...JEFFERSON AND IOWA COUNTIES UNTIL 415 PM CDT...
At 318 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Keswick to near Harper to near Rome.
Movement was northeast at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Minor flooding of streets and creeks in urban areas is expected. Do
not drive through flooded roadways.
Locations impacted include...
Fairfield, Mount Pleasant, Washington, Marengo, Sigourney,
Williamsburg, Kalona, Wellman, Winfield, North English, Riverside,
Wayland, Oxford, Hedrick, Brighton, What Cheer, Richland, Ainsworth,
Delta and Stockport.
This includes Interstate 80 in Iowa between mile markers 211 and 233.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4134 9241 4180 9213 4173 9177 4112 9128
4075 9184 4104 9201 4109 9218 4116 9218
4116 9241
TIME...MOT...LOC 2018Z 204DEG 21KT 4142 9221 4135 9197 4094 9170
RP KinneySpecial weather statement, Jul 13, 3:57 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
357 PM CDT FRI JUL 13 2018
IAC057-087-103-111-115-139-183-132145-
Henry-Des Moines-Louisa-Johnson-Washington-Muscatine-Lee-
357 PM CDT FRI JUL 13 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HENRY...WESTERN DES
MOINES...LOUISA...SOUTHEASTERN JOHNSON...EASTERN WASHINGTON...WESTERN
MUSCATINE AND NORTHWESTERN LEE COUNTIES UNTIL 445 PM CDT...
At 356 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Washington to Winfield to near St.
Paul. Movement was northeast at 20 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible with these
storms.
Minor flooding of streets and creeks in urban areas is expected. Do
not drive through flooded roadways.
Locations impacted include...
Mount Pleasant, Washington, Wapello, Columbus Junction, West
Burlington, New London, Mediapolis, Lone Tree, Winfield, Riverside,
West Point, Danville, Donnellson, Morning Sun, Ainsworth, Grandview,
Conesville, Columbus City, Letts and Nichols.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4062 9159 4105 9158 4136 9174 4162 9137
4160 9136 4160 9133 4126 9113 4076 9119
TIME...MOT...LOC 2056Z 231DEG 19KT 4136 9163 4110 9145 4074 9149
RP KinneyThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:37 AM CDT | Heat Advisory | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 14 more | 15 hr |
| Jul 13, 2:15 PM CDT | Special Weather Statement | DVN | Jefferson | 60 min |
| Jul 13, 2:35 PM CDT | Special Weather Statement | DVN | Jefferson, Keokuk | 40 min |
| Jul 13, 3:21 PM CDT | Special Weather Statement | DVN | Henry, Iowa, Jefferson, Keokuk, Washington | 54 min |
| Jul 13, 3:57 PM CDT | Special Weather Statement | DVN | Des Moines, Henry, Louisa | 48 min |
| Jul 13, 4:51 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 39 min |
| Jul 13, 5:21 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Linn | 39 min |
| Jul 13, 5:29 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Keokuk, Washington | 29 min |
| Jul 13, 5:31 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque | 59 min |
| Jul 13, 5:37 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 38 min |
| Jul 13, 5:58 PM CDT | Severe Thunderstorm Warning | DVN | Jones, Linn | 47 min |
| Jul 13, 6:01 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 44 min |
| Jul 13, 6:15 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Dubuque, Jackson | 60 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.